Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 241, NWS Amarillo, TX

November 16, 2015Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Nov 16, 2015, 5:00 PM CST for Texas County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2015, 5:00 PM CST (23:00 UTC)
Expired
Nov 16, 2015, 5:32 PM CST
In force
32 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Texas County, OK

The radar

The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 1:00 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 3:39 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Nov 16, 3:39 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
339 PM CST MON NOV 16 2015

.DISCUSSION...
AS A LOW APPROACHES THE AREA...TEMPS THIS AFTERNOON HAVE REACHED THE
70S AND DEW POINTS INTO THE 50S. THIS HAS ALLOWED THE PANHANDLES TO
BE PRIMED FOR SEVERE WEATHER THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE WESTERN PANHANDLES AND
WILL CONTINUE TO DEVELOP ACROSS THE AREA AND MOVE TO THE NORTHEAST.
SOME OF THE STORMS HAVE ALREADY BEEN SEVERE WITH HAIL UP TO QUARTER
SIZE AND WIND GUSTS UP TO 50 MPH. THE SEVERE THREAT WILL CONTINUE
THROUGH THE AFTERNOON AND EVENING AS CAPE OVER THE EASTERN TWO THIRDS
OF THE AREA IS FORECAST TO BE AROUND 1600J/KG. EFFECTIVE BULK SHEAR
IS LARGE ENOUGH TO SUPPORT DISCRETE SUPERCELLS. HIRES MODELS ARE
INDICATING THESE DISCRETE CELLS WILL TURN INTO A QLCS LATE THIS
EVENING AND THIS LINE OF STORMS SHOULD MOVE OUT OF THE PANHANDLES BY
MIDNIGHT IF IT FOLLOWS THE TEXAS TECH WRF. IF IT FOLLOWS THE
HRRR...THE LINE WILL FORM EAST OF THE AREA.

ON THE BACK SIDE OF THE LOW...THE OKLAHOMA AND NORTHERN TEXAS
PANHANDLE WILL SEE WRAP AROUND PRECIP IN THE FORM OF RAIN
TRANSITIONING TO SNOW ON TUESDAY AND CONTINUING INTO TUESDAY NIGHT.
THE NAM AND GFS ARE IN BETTER AGREEMENT ON THIS PART OF THE EVENT NOW
AND ACCUMULATIONS SHOULD BE LIGHT WITH TOTALS UP TO ONE HALF
INCH...MOSTLY IN THE NORTHWEST OKLAHOMA PANHANDLE. WINDS WILL
STRENGTHEN TUESDAY TO THE 25 TO 35 MPH RANGE SO VISIBILITIES MAY
DROP WHEN SNOW IS FALLING. THESE VALUES ARE CURRENTLY LOWER THAN
BLIZZARD CONDITIONS BUT A WINTER WEATHER ADVISORY MAY BE NEEDED IF
VISIBILITY DROPS LOW ENOUGH.

AS THE LOW MOVES OFF TO THE NORTHEAST AND PRECIP MOVES OUT OF THE
AREA...WEDNESDAY THROUGH NEXT TUESDAY ARE LOOKING TO BE DRY. TEMPS
SHOULD BE AROUND SEASONAL VALUES EXCEPT FOR SATURDAY WHEN A DRY COLD
FRONT MOVES THROUGH AND COOLS TEMPS FOR THE DAY BUT THE RETURN OF
SOUTHERLY FLOW SHOULD BRING TEMPS BACK UP BY SUNDAY.

BEAT

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                38  48  35  64  33 /  50  10   5   0   0
BEAVER OK                  41  52  35  62  31 /  90  30  30   5   0
BOISE CITY OK              37  41  28  59  25 /  40  60  20   0   0
BORGER TX                  45  50  36  65  35 /  70  20  10   5   0
BOYS RANCH TX              39  50  33  64  30 /  40  20  10   0   0
CANYON TX                  37  50  35  64  32 /  40  10   5   0   0
CLARENDON TX               41  51  37  66  36 /  90   5   5   0   0
DALHART TX                 36  47  28  63  28 /  30  30  10   0   0
GUYMON OK                  41  47  31  62  29 /  50  50  30   5   0
HEREFORD TX                36  49  33  64  32 /  40  10   5   0   0
LIPSCOMB TX                44  55  37  64  34 /  90  20  10   5   0
PAMPA TX                   37  46  31  64  35 /  80  10  10   5   0
SHAMROCK TX                44  57  38  67  37 /  90   5   5   5   0
WELLINGTON TX              43  57  39  68  38 /  90   5   5   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/16
Hazardous weather outlook, Nov 16, 2:39 PM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
239 PM CST MON NOV 16 2015

OKZ001>003-TXZ001>020-171200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
239 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THIS AFTERNOON AND EVENING. LARGE HAIL TO 2 INCHES AND
DAMAGING WINDS TO 70 MPH WILL BE THE PRIMARY THREATS ALTHOUGH
ISOLATED TORNADOES ARE ALSO POSSIBLE. THOUGH SEVERE WEATHER IS
POSSIBLE AREA WIDE...THE GREATEST THREAT OF SIGNIFICANT SEVERE
WEATHER WILL BE EAST OF A LINE FROM CLAUDE TO SPEARMAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW WILL BE POSSIBLE ACROSS MAINLY NORTHERN PARTS OF THE COMBINED
PANHANDLES TUESDAY THROUGH TUESDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW
WILL BE POSSIBLE DURING THIS TIME ESPECIALLY IN THE FAR NORTHWEST
TEXAS AND WESTERN OKLAHOMA PANHANDLES...AN INCH OR LESS COULD FALL.
STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE
EXPECTED TUESDAY.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS WILL LIKELY
BE ACTIVATED THROUGH THE EVENING.

BEAT

In the hours before

Local storm report, Nov 16, 3:15 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             9 ENE STURGIS           36.94N 101.90W
11/16/2015  M1.00 INCH       TEXAS              OK   STORM CHASER

            HAIL OF PENNY TO QUARTER SIZE WAS COVERING OK HIGHWAY
            95 SOUTH OF ELKHART

&&

EVENT NUMBER AMA1500748

FENNER
Special weather statement, Nov 16, 3:47 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CST MON NOV 16 2015

TXZ018-162215-
ARMSTRONG TX-
347 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARMSTRONG COUNTY UNTIL
415 PM CST...

AT 346 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PALO DURO CANYON...OR 19 MILES EAST OF CANYON...MOVING NORTHEAST AT
50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAUDE.

THIS STORM IS INTENSIFYING...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST.

LAT...LON 3486 10163 3508 10162 3518 10156 3518 10122
      3484 10148
TIME...MOT...LOC 2146Z 208DEG 45KT 3491 10160

BRB
Special weather statement, Nov 16, 4:04 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
404 PM CST MON NOV 16 2015

TXZ003-162230-
HANSFORD TX-
404 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR HANSFORD COUNTY UNTIL 430 PM
CST...

AT 403 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRUVER...OR 15 MILES WEST OF SPEARMAN...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRUVER.

THIS STORM IS INTENSIFYING...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST.

LAT...LON 3606 10142 3615 10162 3650 10143 3650 10109
TIME...MOT...LOC 2203Z 207DEG 41KT 3618 10148

BRB
Special weather statement, Nov 16, 4:07 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
407 PM CST MON NOV 16 2015

TXZ002-003-162230-
HANSFORD TX-SHERMAN TX-
407 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SHERMAN AND NORTHWESTERN
HANSFORD COUNTIES UNTIL 430 PM CST...

AT 406 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES WEST OF GRUVER...OR 22 MILES EAST OF STRATFORD...MOVING
NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN SHERMAN
AND NORTHWESTERN HANSFORD COUNTIES.

THIS STORM IS INTENSIFYING...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST.

LAT...LON 3611 10163 3621 10183 3650 10168 3650 10134
TIME...MOT...LOC 2206Z 207DEG 41KT 3625 10168

BRB
Special weather statement, Nov 16, 4:18 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
418 PM CST MON NOV 16 2015

TXZ013-018-162245-
ARMSTRONG TX-CARSON TX-
418 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARSON AND NORTHERN
ARMSTRONG COUNTIES UNTIL 445 PM CST...

AT 418 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF CLAUDE...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAUDE AND GROOM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3498 10161 3536 10143 3520 10109 3519 10109
      3489 10142
TIME...MOT...LOC 2218Z 209DEG 50KT 3501 10147

SIMPSON
Special weather statement, Nov 16, 4:44 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
444 PM CST MON NOV 16 2015

TXZ008-009-013-014-162315-
ROBERTS TX-GRAY TX-CARSON TX-HUTCHINSON TX-
444 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAY...SOUTHEASTERN
HUTCHINSON...EASTERN CARSON AND SOUTHWESTERN ROBERTS COUNTIES UNTIL
515 PM CST...

AT 444 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHITE DEER...OR 8 MILES EAST OF PANHANDLE...MOVING NORTHEAST AT 70
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAMPA...WHITE DEER...SKELLYTOWN AND KINGSMILL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3526 10118 3534 10138 3579 10118 3567 10089
TIME...MOT...LOC 2244Z 207DEG 60KT 3538 10124

SIMPSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 12:20 PM CSTSevere Thunderstorm WarningAMADallam25 min
Nov 16, 12:57 PM CSTSpecial Weather StatementAMADallam33 min
Nov 16, 1:28 PM CSTSpecial Weather StatementAMADallam32 min
Nov 16, 1:57 PM CSTSpecial Weather StatementAMADallam33 min
Nov 16, 3:47 PM CSTSpecial Weather StatementAMAArmstrong28 min
Nov 16, 4:04 PM CSTSpecial Weather StatementAMAHansford26 min
Nov 16, 4:07 PM CSTSpecial Weather StatementAMAHansford23 min
Nov 16, 4:15 PM CSTSevere Thunderstorm WarningAMAHansford, Sherman45 min
Nov 16, 4:18 PM CSTSpecial Weather StatementAMAArmstrong27 min
Nov 16, 4:44 PM CSTSpecial Weather StatementAMACarson31 min
Nov 16, 4:50 PM CSTSevere Thunderstorm WarningAMAArmstrong, Randall55 min
Nov 16, 5:02 PM CSTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts43 min
Nov 16, 5:06 PM CSTTornado WarningAMAArmstrong24 min
Nov 16, 5:36 PM CSTTornado WarningAMAHutchinson, Roberts24 min
Nov 16, 5:42 PM CSTTornado WarningAMAArmstrong33 min
Nov 16, 5:55 PM CSTSevere Thunderstorm WarningAMAArmstrong35 min
Nov 16, 5:56 PM CSTSevere Thunderstorm WarningAMAOchiltree, Roberts64 min
Nov 16, 5:58 PM CSTSevere Thunderstorm WarningAMACarson, Gray47 min
Nov 16, 5:58 PM CSTTornado WarningAMAOchiltree, Roberts19 min
Nov 16, 12:43 PM CSTSevere Thunderstorm WarningAMACimarron62 min
Nov 16, 2:30 PM CSTSpecial Weather StatementAMATexas30 min
Nov 16, 2:32 PM CSTSevere Thunderstorm WarningAMACimarron, Texas43 min
Nov 16, 5:24 PM CSTSpecial Weather StatementAMACimarron51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.